Alert archive / Wisconsin / Winter Storm Warnings in 2022
Winter Storm Warning 7, NWS Green Bay, WI
NWS Green Bay, WI issued this winter storm warning at Nov 15, 2022, 7:09 PM CST for Marinette County, Oconto County, Wisconsin. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 15, 2022, 7:09 PM CST (01:09 UTC)
- Expired
- Nov 16, 2022, 2:36 AM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
Counties Marinette County, WI, Oconto County, WI
The radar
The Green Bay radar (KGRB), 75 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 587 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
121 WWUS43 KGRB 160109 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 709 PM CST Tue Nov 15 2022 ...LAKE EFFECT SNOW EXPECTED IN FAR NORTHEAST AND EAST CENTRAL WISCONSIN... .Lake effect snow showers will bring significant accumulations to much of far northeast and east central Wisconsin tonight into early Wednesday. The heaviest snows will occur in southern Marinette and southern Oconto counties tonight. Motorists should anticipate hazardous travel conditions, with reduced visibility and snow covered roads. WIZ073-074-161000- /O.UPG.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/ /O.NEW.KGRB.WS.W.0007.221116T0109Z-221116T1000Z/ Southern Marinette County-Southern Oconto County- Including the cities of Harmony, Middle Inlet, Sobieski, High Falls Reservoir, Peshtigo, Loomis, Pensaukee, Little Suamico, Brookside, Crivitz, Oconto, and Porterfield 709 PM CST Tue Nov 15 2022 ...WINTER STORM WARNING IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations between 4 and 6 inches. * WHERE...Southern Marinette County and Southern Oconto County Counties. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ039-040-050-161030- /O.EXB.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/ Brown-Kewaunee-Manitowoc- Including the cities of Two Rivers, Kewaunee, Luxemburg, Green Bay, and Manitowoc 709 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches in Kewaunee, Manitowoc and eastern Brown counties. * WHERE...Manitowoc, Brown, and Kewaunee Counties. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ022-161030- /O.EXT.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 709 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations between 2 and 4 inches. * WHERE...Door County. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ013-021-161000- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/ Northern Marinette County-Northern Oconto County- Including the cities of Wausaukee, Lakewood, Mountain, Niagara, and Townsend 709 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations up to two inches. * WHERE...Northern Marinette County and Northern Oconto County Counties. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Uhlmann/Kieckbusch
2 follow-up statements
067 WWUS43 KGRB 160358 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 958 PM CST Tue Nov 15 2022 ...LAKE EFFECT SNOW EXPECTED IN FAR NORTHEAST AND EAST CENTRAL WISCONSIN... .Lake effect snow showers will bring significant accumulations to much of far northeast and east central Wisconsin tonight into early Wednesday. The heaviest snows will occur in southern Marinette and southern Oconto counties tonight. Motorists should anticipate hazardous travel conditions, with reduced visibility and snow covered roads. WIZ073-074-161000- /O.CON.KGRB.WS.W.0007.000000T0000Z-221116T1000Z/ Southern Marinette County-Southern Oconto County- Including the cities of Peshtigo, Sobieski, Brookside, Porterfield, Middle Inlet, Harmony, Crivitz, High Falls Reservoir, Loomis, Oconto, Little Suamico, and Pensaukee 958 PM CST Tue Nov 15 2022 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Heavy snow. Additional snow accumulations between 2 and 4 inches. Snow will mix with rain at times near the bayshore, so accumulations will be lower there. * WHERE...Southern Marinette and Southern Oconto counties. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Poor visibility and slippery road conditions will result in hazardous travel. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ013-021-161000- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/ Northern Marinette County-Northern Oconto County- Including the cities of Niagara, Lakewood, Townsend, Mountain, and Wausaukee 958 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations up to one inch. * WHERE...Northern Marinette and Northern Oconto counties. * WHEN...Until 4 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ022-161200- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/ Door- Including the cities of Sturgeon Bay, Fish Creek, and Sister Bay 958 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. Snow will be mixed with rain at times near the Lake Michigan shoreline, so accumulations will be lower there. * WHERE...Door County. * WHEN...Until 6 AM CST Wednesday. * IMPACTS...Poor visibility and slippery road conditions will result in hazardous travel conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WIZ039-040-050-161400- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/ Brown-Kewaunee-Manitowoc- Including the cities of Green Bay, Luxemburg, Manitowoc, Kewaunee, and Two Rivers 958 PM CST Tue Nov 15 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WHAT...Snow. Additional snow accumulations between 1 and 3 inches. Snow will mix with rain at times near the Lake Michigan shoreline, so accumulations will be less there. * WHERE...Manitowoc, Brown, and Kewaunee Counties. * WHEN...Until 9 AM CST Wednesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the Wednesday morning commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
470 WWUS43 KGRB 160836 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 236 AM CST Wed Nov 16 2022 ...LAKE-EFFECT SNOW SHOWERS SHIFTING INTO EAST-CENTRAL WISCONSIN... .The lake-effect snow showers that affected parts of northeast Wisconsin Tuesday evening were shifting south. They will move across portions of east-central Wisconsin during the pre-dawn hours. In addition, winds shifting north will begin to draw colder air into the area. As temperatures drop below freezing, travel conditions on roads in east-central Wisconsin are likely to deteriorate. WIZ073-074-160945- /O.CAN.KGRB.WS.W.0007.000000T0000Z-221116T1000Z/ Southern Marinette County-Southern Oconto County- Including the cities of Crivitz, Harmony, Brookside, Loomis, High Falls Reservoir, Sobieski, Peshtigo, Porterfield, Middle Inlet, Pensaukee, Oconto, and Little Suamico 236 AM CST Wed Nov 16 2022 ...WINTER STORM WARNING IS CANCELLED... The heavy lake-effect snow showers have shifted south of the area, so the Winter Storm Warning has been cancelled. Periods of light snow will continue this morning, but less than an inch of additional accumulation is expected. $$ WIZ013-021-160945- /O.CAN.KGRB.WW.Y.0017.000000T0000Z-221116T1000Z/ Northern Marinette County-Northern Oconto County- Including the cities of Townsend, Niagara, Wausaukee, Lakewood, and Mountain 236 AM CST Wed Nov 16 2022 ...WINTER WEATHER ADVISORY IS CANCELLED... The heaviest snow showers have shifted south of the area, so the Winter Weather Advisory has been cancelled. Periods of light snow will continue this morning, but less than an inch of additional accumulation is expected. $$ WIZ022-161200- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1200Z/ Door- Including the cities of Fish Creek, Sister Bay, and Sturgeon Bay 236 AM CST Wed Nov 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Periods of Snow. Additional snow accumulations up to one inch. * WHERE...Door County. * WHEN...Until 6 AM CST early this morning. * IMPACTS...Temperatures were falling below freezing, so roads are likely to become snow covered and slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for can be obtained by calling 5 1 1. && $$ WIZ039-040-050-161500- /O.CON.KGRB.WW.Y.0017.000000T0000Z-221116T1500Z/ Brown-Kewaunee-Manitowoc- Including the cities of Manitowoc, Luxemburg, Kewaunee, Green Bay, and Two Rivers 236 AM CST Wed Nov 16 2022 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Periods of snow. An inch or two of additional accumulation expected. * WHERE...Manitowoc, Brown, and Kewaunee Counties. * WHEN...Until 9 AM CST this morning. * IMPACTS...Temperatures were falling below freezing, so roads are likely to become snow covered and slippery. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions can be obtained by calling 5 1 1. && $$ For more information, visit us at http://www.weather.gov/GreenBay Skowronski
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this winter storm warning went out at Nov 15, 6:59 PM CST, 10 minutes earlier.
Area forecast discussion, Nov 15, 6:59 PM CST, 10 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 659 PM CST Tue Nov 15 2022 New Information added to update section .UPDATE... Issued at 657 PM CST Tue Nov 15 2022 We are in the process of upgrading the winter weather advisory to a winter storm warning in southern Marinette and southern Oconto counties, where a persistent band of moderate to heavy lake- enhanced snow is occurring. Expecting 4-6 inches of additional accumulations in those areas. The band will pivot south later tonight into early Wednesday, with the heavier snow showers poised to impact eastern Brown, Kewaunee and Manitowoc counties for several hours, including during the morning commute. Therefore have issued a winter weather advisory for Brown, Kewaunee and Manitowoc counties through 15z/Wed. Extended the advisory in Door County for a couple hours, as snow bands will still be impacting the southern part of the county late tonight. && .SHORT TERM...Tonight and Wednesday Issued at 257 PM CST Tue Nov 15 2022 Light snow will continue to fall across most of the area overnight due to the combination of weak jet energy rotating around the upper low, and cold air flowing across Lake Michigan producing lake enhancement of the snow. The snow may mix with or change to rain at times near the lake and bay shore. An inch or two of snow is possible in most places overnight. Roads and sidewalks will likely become slippery this evening or overnight. A band of lake effect snow coming off Lake Huron should move across Northern Lower Michigan and reintensify as it moves across Lake Michigan and the northern bay during the evening hours and then drift south overnight. Two to four inches of snow looks likely for Door, Oconto, and Marinette counties, with locally higher amounts. Lows tonight will be close to normal. The snow should diminish to flurries Wednesday morning, with little additional accumulation during the day. High temperatures will be 5 to 10 degrees colder than normal. .LONG TERM...Wednesday Night Through Tuesday Issued at 257 PM CST Tue Nov 15 2022 Key Messages: - Lingering flurries Thursday, with little to no accumulation expected - Scattered flurries along the shorelines Thursday and into the weekend - Top 10 coldest Nov 19/20 on record expected this weekend ----------------------------------------------------------------- General Discussion: - Lingering flurries: Most snow accumulation across northeast to east-central Wisconsin will end Wednesday morning. However, flurries will likely linger across our area Thursday, and possibly into the weekend as well. After Thursday, the greatest chances for flurries will be along the lakeshore counties, and Vilas County- which may receive light lake effect snow from Lake Superior. At this time, no accumulation beyond a light dusting is expected Thursday into the weekend. Temperatures will likely be solidly below-freezing, so mixed/icy precipitation is not expected... only snow/flurries. Winds may be blowing in the 10 to 20 mph range, so there could be visibility reductions down to the 1 to 3 mile range during flurries. Long-range models coming into agreement with high pressure moving into the Midwest Sunday into early next week. This should help push the snow off to our east and will help bring the sunshine back for next week. - Well below-normal temperatures this weekend: Behind these flurries, confidence is becoming extremely high in below-normal temperatures across all of east-central/NE Wisconsin through the weekend. In fact, if the current forecast holds, we are looking at temperatures that would be in the top 10 coldest Nov 19/20s on record... potentially even top 5 or top 3 coldest Nov 19/20s, depending upon location. Normal highs for this time of year are in the low to mid 40s. Our forecast highs for this weekend are in the mid/upper teens to the low/mid 20s... which is a solid 20 to 25 degrees below normal. Enhancing impacts from the cold air temperatures, wind speeds will drive wind chill values down even further. Winds are expected to be from the west or so in the 10 to 20 mph range through most of the weekend. Ultimately, this will likely lower wind chills to the range of 0 to minus 10 degrees for Sunday morning. Wind chills for Friday, Saturday, and Monday morning will likely be in the single digits. Certainly the coldest air of this Fall 2022 season. Make sure to bundle up and avoid frostbite!. && .AVIATION...for 00Z TAF Issuance Issued at 535 PM CST Tue Nov 15 2022 IFR conditions and light snow are expected in most places through the overnight hours. A significant band of lake-effect snow is expected across far Northeast Wisconsin tonight, and could bring moderate or heavy snow at times to MNM, OCQ, 3D2 and SUE. The heavier snow showers should shift south, and could briefly impact GRB and MTW late tonight into early Wednesday morning. Improving conditions are anticipated during the day on Wednesday, with snow tapering to flurries or ending, and ceilings rising to VFR late in the day. && .GRB WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 AM CST Wednesday for WIZ013-021. Winter Weather Advisory until 6 AM CST Wednesday for WIZ022. Winter Weather Advisory until 9 AM CST Wednesday for WIZ039-040- 050. Winter Storm Warning until 4 AM CST Wednesday for WIZ073-074. && UPDATE.........Kieckbusch SHORT TERM.....RDM LONG TERM......Kotenberg AVIATION.......Kieckbusch
Hazardous weather outlook, Nov 15, 3:23 PM CST, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 323 PM CST Tue Nov 15 2022 WIZ005-010>012-018>020-030-031-035>040-045-048>050-162130- Vilas-Oneida-Forest-Florence-Lincoln-Langlade-Menominee-Marathon- Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara- Winnebago-Calumet-Manitowoc- 323 PM CST Tue Nov 15 2022 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Light snow is expected. A widespread 1 to 2 inches of snow is possible. Untreated roads may be snow-covered and slippery. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Scattered, brief periods of flurries are possible through Saturday. Little to no additional snow accumulation expected. This weekend, wind chill values will likely be near zero to minus 10 degrees. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements over one inch to the National Weather Service in Green Bay. LMZ521-522-541>543-162130- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 323 PM CST Tue Nov 15 2022 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight A Small Craft Advisory is in effect along northwest Lake Michigan through 6 am CST Wednesday. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday The probability for widespread hazardous weather is low. WIZ013-021-022-073-074-162130- Northern Marinette County-Northern Oconto County-Door- Southern Marinette County-Southern Oconto County- 323 PM CST Tue Nov 15 2022 This Hazardous Weather Outlook is for portions of northeastern Wisconsin .DAY ONE...Tonight A Winter Weather Advisory is in effect through 4 am tonight. Total snow accumulations of 2 to 4 inches, with locally higher amounts are possible. This may make roadways snow-covered and slippery. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Scattered, brief periods of flurries are possible through Saturday. Little to no additional snow accumulation expected. This weekend, wind chill values will likely be near zero degrees. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward snowfall measurements over one inch to the National Weather Service in Green Bay. Kotenberg
In the hours before
Local storm report, Nov 15, 6:37 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
637 PM CST TUE NOV 15 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW 1 SE ANTIGO 45.14N 89.14W
11/15/2022 M2.5 INCH LANGLADE WI PUBLIC
&&Nearby
Winter Storm Warnings in Wisconsin, 2022Every winter storm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.